Viagra and Hearing Loss

Results from a new study support the link between Viagra and the increased risk of long-term hearing loss in men taking the drug. The study, which is being published in the May 18, 2010, issue of the Archives of Otolaryngology-Head and Neck Surgery, also suggests an increased risk posed by other similar phosphodiesterase type 5 inhibitors (PDE-5i) drugs, such as Cialis and Levitra.

The study’s author, Gerald McGwin, Ph.D., who is a professor of epidemiology in the University of Alabama School of Public Health, explains that:

PDE-5i medications work in ED patients by their ability to increase blood flow to certain tissues in the body. It has been hypothesized that they may have a similar effect on similar tissues in the ear, where an increase of blood flow could potentially cause damage leading to hearing loss.

See article in Science Daily. Dr. McGwin adds that the study appears to warrant the hearing loss warnings that currently appear on Viagra’s labeling, which were strengthened in 2007 in response to a request by the FDA.

If you or someone you close to you has a history of taking Viagra, Cialis, or Levitra, or any generic version, and has experienced permanent hearing loss, and if you are interested in finding out whether there is a potential legal claim for damages, please contact our law firm